question-icon

Suggest remedy for swelling of feet after taking pain killers

default
Posted on Thu, 3 Dec 2015
Question: When I take pain medicine my feet swell, why is this?
doctor
Answered by Dr. V. N. S. Parinam (1 hour later)
Brief Answer:
A lot of medicines have side effect of pedal edema

Detailed Answer:
Hi,

A lot of pain medicines have side effect of pedal edema. They increase the water retention by the kidneys thus force them to retain water in the circulation. This water gets into extra cellular spaces by means of gravity settle in the legs. However this is temporary and once you stop these medicines it will settle. If yu are a heart patient you should cautiously using pain medicine only under supervision of doctor.

Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1731 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedy for swelling of feet after taking pain killers

Brief Answer: A lot of medicines have side effect of pedal edema Detailed Answer: Hi, A lot of pain medicines have side effect of pedal edema. They increase the water retention by the kidneys thus force them to retain water in the circulation. This water gets into extra cellular spaces by means of gravity settle in the legs. However this is temporary and once you stop these medicines it will settle. If yu are a heart patient you should cautiously using pain medicine only under supervision of doctor. Thank you.